OpenstarTs >
EUT-Periodici >
Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics >
Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.15 (1983) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/6397

Title: Pragmatic entropy for finitely additive probabilities
Authors: Sgarro, Andrea
Issue Date: 1983
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Citation: Andrea Sgarro, "Pragmatic entropy for finitely additive probabilities", in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 15 (1983), pp. 89-95.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
15 (1983)
Abstract: Si estende la definizione di entropia a distribuzioni di probabilità numerabili finitamente additive. L’impostazione scelta è pragmatica (fa uso di teoremi di codifica). L’entropia di una distribuzione di probabilità finitamente additiva in senso stretto viene posta pari a + infinto, poiché la corrispondente sorgen¬te stazionaria senza memoria non è comprimibile mediante codici-blocco; in effetti, a parte casi banali, le sorgenti finitamente additive in senso stretto non sono mai comprimibili mediante codici-blocco.
The definition of entropy is extended to countable fini¬tely additive probability distributions. The approach taken is pragmatic (makes use of coding theorems). The entropy of a properly finitely additive probability distribution is set equal to + infinite, because the corresponding stationary memoryless source is non-compressible through block-coding; as a matter of fact, apart from trivial cases, properly finitely additive sources are never compressible through block-coding.
URI: http://hdl.handle.net/10077/6397
ISSN: 0049-4704
Appears in Collections:Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.15 (1983)

Files in This Item:

File Description SizeFormat
SgarroRendMat15.pdf575.31 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.